MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -9.0/1.5/075 (sphere/cylinder/axis) was implanted in the patient's right eye (od) on (b)(6)2022.Reportedly, "wrong sign in the cylinder in the calculation." cause of the event was user error.Lens remains implanted.
 
Additional Manufacturer Narrative
Corrected data: b1: should be corrected to malfunction.B2: should be omitted for correction.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: the patient does not want a lens exchange.A laser enhancement is planned for the summer.Claim# 727633.
 
Additional Manufacturer Narrative
B1: should be corrected to adverse event.B2: should be corrected to required intervention to prevent permanent impairment/damage.B5: should be corrected to: the reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -9.0/1.5/075 (sphere/cylinder/axis) was implanted in the patient's right eye (od) on (b)(6) 2022.Reportedly, "wrong sign in the cylinder in the calculation." cause of the event was user error.On (b)(6) 2022 the lens was repositioned and this did not resolve the problem.Reportedly, "the patient does not want a lens exchange.A laser enhancement is planned for the summer".Lens remains implanted.H1: should be corrected to serious injury.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16153693
Report Number2023826-2023-00108
Device Sequence Number15204833
Product Code QCB
UDI-Device Identifier00840311308088
UDI-Public00840311308088
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVTICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer04/06/2023
05/03/2023
07/31/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date04/06/2023
05/31/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL - SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: MSI-PF - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale